Alert archive / Washington / Frost Advisories in 2011

Frost Advisory 1, NWS Seattle, WA

April 22, 2011

NWS Seattle, WA issued this frost advisory at Apr 22, 2011, 3:22 PM PDT. It took effect at Apr 23, 2011, 12:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2011, 3:22 PM PDT (22:22 UTC)
In effect from
Apr 23, 2011, 12:00 AM PDT
Expired
Apr 23, 2011, 9:00 AM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WWUS76 KSEW 222222
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
322 PM PDT FRI APR 22 2011

...FROST IS POSSIBLE COAST AND SOUTHWEST INTERIOR TONIGHT...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER TO MID 30S MANY LOCATIONS
TONIGHT OVER THE SOUTHWEST INTERIOR AND ALONG THE COAST. AS A
RESULT...FROST IS POSSIBLE...ESPECIALLY IN MORE SHELTERED
LOCATIONS. 

WAZ504-509-512-516-517-230630-
/O.NEW.KSEW.FR.Y.0001.110423T0700Z-110423T1600Z/
SOUTHWEST INTERIOR-TACOMA AREA-LOWER CHEHALIS VALLEY AREA-
NORTH COAST-CENTRAL COAST-
322 PM PDT FRI APR 22 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
SATURDAY FOR THE COAST AND SOUTHWEST INTERIOR...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT
SATURDAY.

* TEMPERATURES...WIDESPREAD LOWER TO MID 30S WITH A FEW LOCATIONS
  POSSIBLY FALLING INTO UPPER 20S.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
595 
WWUS76 KSEW 230426
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
926 PM PDT FRI APR 22 2011

...FROST IS POSSIBLE COAST AND SOUTHWEST INTERIOR TONIGHT...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER TO MID 30S MANY LOCATIONS
TONIGHT OVER THE SOUTHWEST INTERIOR AND ALONG THE COAST. AS A
RESULT...FROST IS POSSIBLE...ESPECIALLY IN MORE SHELTERED
LOCATIONS.

WAZ504-509-512-516-517-231200-
/O.CON.KSEW.FR.Y.0001.110423T0700Z-110423T1600Z/
SOUTHWEST INTERIOR-TACOMA AREA-LOWER CHEHALIS VALLEY AREA-
NORTH COAST-CENTRAL COAST-
926 PM PDT FRI APR 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY FOR
THE COAST AND SOUTHWEST INTERIOR...

A FROST ADVISORY FOR THE COAST AND SOUTHWEST INTERIOR REMAINS IN
EFFECT UNTIL 9 AM PDT SATURDAY.

* TEMPERATURES...WIDESPREAD LOWER TO MID 30S WITH A FEW 
  LOCATIONS POSSIBLY FALLING INTO UPPER 20S. 

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WWW.WEATHER.GOV/SEATTLE
660 
WWUS76 KSEW 230946
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
246 AM PDT SAT APR 23 2011

WAZ509-517-231100-
/O.CAN.KSEW.FR.Y.0001.000000T0000Z-110423T1600Z/
TACOMA AREA-CENTRAL COAST-
246 AM PDT SAT APR 23 2011

...FROST ADVISORY IS CANCELLED FOR THE TACOMA AREA AND CENTRAL
COAST...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE FROST
ADVISORY.

TEMPERATURES EARLY THIS MORNING RANGED FROM MAINLY THE MID 30S TO
MID 40S. WIDESPREAD TEMPERATURES IN THE LOWER TO MID 30S APPEARED
UNLIKELY THIS MORNING. OCCASIONAL NORTHERLY BREEZES WERE KEEPING
TEMPERATURES FROM DROPPING MUCH AT SOME LOCALES.

$$

WAZ504-512-516-231600-
/O.CON.KSEW.FR.Y.0001.000000T0000Z-110423T1600Z/
SOUTHWEST INTERIOR-LOWER CHEHALIS VALLEY AREA-NORTH COAST-
246 AM PDT SAT APR 23 2011

...FROST ADVISORY REMAINS IN EFFECT FOR THE SOUTHWEST INTERIOR UNTIL
9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING.

* TEMPERATURES...WERE MAINLY IN THE MID TO UPPER 30S EARLY THIS
  MORNING BUT WILL LIKELY DROP INTO MAINLY THE 30 TO 36 DEGREE
  RANGE BY SUNRISE.

* IMPACTS...FROST SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROTECT FROST SENSITIVE NURSERY STOCK...ORNAMENTALS...OR VEGETABLES.
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED WITH NON-
PLASTIC MATERIAL OR BROUGHT INDOORS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this frost advisory went out at Apr 22, 3:20 PM PDT, 2 minutes earlier.

Area forecast discussion, Apr 22, 3:20 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
320 PM PDT FRI APR 22 2011

.SYNOPSIS...HIGH PRESSURE WILL PROVIDE SUNSHINE SATURDAY WITH HIGHS
WARMING INTO THE 60S MANY AREAS. A WEAK FRONT WILL BRING LIGHT RAIN
TO WESTERN WASHINGTON SUNDAY...AND MARK A TRANSITION TO A RATHER WET
AND COOL PATTERN THAT WILL CONTINUE NEXT WEEK.

&&

.SHORT TERM...CLEAR SKIES AND FAIRLY LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE 30S MOST AREAS TONIGHT WITH UPPER 20S
TO MID 30S LIKELY OVER THE SOUTHWEST INTERIOR AND ALONG THE COAST.
WITH PLANTS IN SPRING BLOOM...WILL ISSUE A FROST ADVISORY FOR
TONIGHT TO COVER THESE LATE SEASON NEAR FREEZING TEMPERATURES.

AN UPPER LEVEL RIDGE WILL SHIFT OVER THE AREA ON SATURDAY FOR A DRY
AND SUNNY DAY. HIGHS WILL WARM INTO THE 60S MANY AREAS...THE WARMEST
DAY SO FAR THIS SPRING. THE UPPER RIDGE WILL SHIFT INLAND SUNDAY
WITH AN UPPER TROUGH AND ASSOCIATED WEAK FRONTAL SYSTEM BRINGING
SOME RAIN AND COOLING HIGHS ABOUT 10 DEGREES. SUNDAY NIGHT AND
MONDAY WILL CONTINUE COOL AND SHOWERY AS AN UPPER TROUGH OVER THE
EASTERN PACIFIC MOVES OVER THE PACIFIC NORTHWEST. SCHNEIDER

.LONG TERM...THE REMAINDER OF NEXT WEEK LOOKS GENERALLY COOL AND WET
AS A SERIES OF WEATHER SYSTEMS MOVE THROUGH. SHOWERS SHOULD BE
TAPERING ON TUESDAY IN THE WAKE OF A TROUGH. THE GFS BRINGS ANOTHER
SYSTEM ONSHORE LATER WEDNESDAY BUT THIS FEATURES DOES NOT REALLY
SHOW UP IN THE ECMWF. BOTH MODELS MOVE A WET AND UNSEASONABLY COOL
UPPER TROUGH OVER THE AREA THURSDAY THEN SOME DRYING ON FRIDAY AS
THE UPPER LOW MOVES INLAND AND AN UPPER RIDGE BUILDS IN FROM THE
WEST. SCHNEIDER

&&

.AVIATION...SKIES CLEARING OUT ACROSS WESTERN WASHINGTON AS AN UPPER
LEVEL RIDGE BUILDS INTO THE AREA. NORTHERLY SURFACE GRADIENTS WILL
HELP DRY THE LOWER LAYERS OF THE AIR MASS OUT OVERNIGHT WITH JUST
PATCHY FOG IN THE USUAL PLACES LIKE KOLM AND KHQM EXPECTED EARLY
SATURDAY MORNING ( 12Z-15Z ). RIDGE MOVES THROUGH THE AREA ON
SATURDAY KEEPING SKIES CLEAR ACROSS WESTERN WASHINGTON DURING THE
DAY. INCREASING MID/HIGH CLOUDS ALONG THE COAST LATE IN THE DAY.

KSEA...JUST A FEW SCATTERED CLOUDS AROUND 4000 FEET INTO THE EARLY
EVENING HOURS OTHERWISE CLEAR SKIES THROUGH SATURDAY AFTERNOON.
NORTH WINDS 6 TO 10 KNOTS THROUGH SATURDAY MORNING. FELTON

&&

.MARINE...NORTHERLY SURFACE GRADIENTS OVERNIGHT INTO SATURDAY
MORNING WITH SMALL CRAFT ADVISORY EASTERLIES DEVELOPING AT THE WEST
ENTRANCE TO THE STRAIT OF JUAN DE FUCA. SURFACE GRADIENTS WEAKENING
SATURDAY AFTERNOON INTO SATURDAY EVENING. NEXT SYSTEM MOVING INTO
THE COASTAL WATERS ON SUNDAY WITH SMALL CRAFT WINDS POSSIBLE OVER
THE COASTAL WATERS. THE SYSTEM WILL MOVE THROUGH THE INTERIOR SUNDAY
AFTERNOON WITH A QUICK BURST OF SOUTHERLIES BEHIND THE FRONT.
ANOTHER SYSTEM WILL ARRIVE ON MONDAY WITH SMALL CRAFT WINDS POSSIBLE
BEHIND THE FRONT ALONG THE COAST AND THROUGH THE STRAIT OF JUAN DE
FUCA. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY WEST ENTRANCE TO THE STRAIT.

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:10 AM PDTSmall Craft AdvisorySEW12 hr
Apr 22, 2:58 PM PDTSmall Craft AdvisorySEW24 hr

Nearby

Frost Advisories in Washington, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.